I was taking zoloft and large amounts of my hair started falling out, about 40% of it. Is hair loss a side effect of antidepressants? As soon as I stopped taking it, my hair stopped falling out.
Alopecia is not listed as a possible side effect and it has not been reported as of now.
I don't know about the antidepressant causing it, but I do know that when I was suffering from depression and was under a lot of stress because of my depression, I had the same problem with my hair. My doctor said that it was realated to the stress and depression combined. Once I got on an antidepressant that worked for me, the hair loss stopped. I hope this helps you, and I wish you lots of luck.. :)
Hi, this is a really interesting question for me! I also have that problem. Not as severely as you do, but every time i wash my hair i loose about a handful of hair and there are hairs all over my house (nice!) where my hair falls out during the day. It never used to be like this. I'm lucky enough to have very thick hair so it isn't noticeable to other people, at the moment at least. I'm going to do some research...
Exact same thing happened to me. When I stopped the zoloft my hair started coming back. I am also taking levothyroxine .125mcg. The zoloft dose was 25mg. I took them both together for about 2 months.Now I stopped the zoloft for about 4 weeks. Still taking levothyroxine though. I have about an inch of new growth. Doctors say it is stress. If that was it why when I stopped the zoloft did my hair start growing back.
Actually, ALL antidepressants and psychotropic medications can cause alopecia in a very small number of users. From the professional list of side effects:
Common (1% to 10%): Acne, hyperhidrosis/increased sweating, rash, urticaria
Uncommon (0.1% to 1%): ALOPECIA"
Ironically, levothyroxine can also cause hair loss:
"Frequency not reported: Hair loss"
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2015 • 3 answers
Posted 15 Jan 2016 • 3 answers
Posted 11 Nov 2016 • 3 answers
Posted 6 Apr 2017 • 1 answer
Posted 20 Nov 2017 • 3 answers